Thursday, July 31, 2014
Just Diagnosed with Cancer? Chat with Experts

Tuesday, May 12, 2009 Polly, Community Member, asks

Q: does arimidex have an effect on the heart causing atrial fibrillation or other problems

I have been taking arimidex since August 2008 following mastetomy and chemo therapy. I have had mild joint and muscle pains for about 4 months and now have a recurrence of atrial fibrillation which is distressing as i thought the problem had gone since I had completely recovered from stress and exhaustion over 4 years nursing elderly parents. I am 70 years of age and dislike intensely taking loads of medication as it is completely alien to  my charmed life of excellent health and energy.

Answer This
Answers (1)
PJ Hamel, Health Guide
5/12/09 6:45am

Polly, Arimidex is stil quite new, and all the data certainly isn't in on it yet. There's some preliminary information that it may indeed cause atrial fibrillation. Unfortunately, you'll have to choose between Arimidex's proven ability to help prevent cancer recurrence, vs. the discomfort (emotional and physical) of your fibrillation. Not a happy choice, I know. Please speak to your doctor about this, and see if any further research has been done about perhaps controlling this unfortunate side effect. Having cancer does indeed rob you of your robust health; but I hope it doesn't rob you of your hope in the future, as well. Life is STILL good - just different. Good luck - PJH

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Polly, Community Member— Last Modified: 12/20/10, First Published: 05/12/09